MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
When the user attended a fitting session she reported that hearing performance with the device had changed.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.However to determine an exact root cause a device investigation of the explanted device is necessary.Further decisions will be taken by the clinic depending on the recipient's performance with the available channels.
 
Event or Problem Description
When the user attended a fitting session she reported that hearing performance with the device had changed.No clear specification on reduced performance was mentioned.The user will be monitored and depending on the outcome the following steps will be determined.
 
Event or Problem Description
When the user attended a fitting session she reported that hearing performance with the device had changed.No clear specification on reduced performance was mentioned.The user was re-implanted.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue wire breakages.The problems given in the recipient report appear to match the damage found.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key9107446
Report Number9710014-2019-00701
Device Sequence Number11349546
Product Code MCM
UDI-Device Identifier09008737094089
UDI-Public(01)09008737094089
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/21/2021
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
09/17/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date12/05/2019
04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexFemale